Alert archive / Tennessee / High Wind Warnings in 2023
High Wind Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this high wind warning at Mar 2, 2023, 2:09 PM CST for 38 counties in Tennessee. It took effect at Mar 3, 2023, 6:00 AM CST. It was in force for 12 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2023, 2:09 PM CST (20:09 UTC)
- In effect from
- Mar 3, 2023, 6:00 AM CST
- Expired
- Mar 3, 2023, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 10:03 AM CST | NON-TSTM WND DMG | 3 Nw Walterhill, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF. |
| Mar 3, 10:04 AM CST | TSTM WND DMG | 3 Ese Lawrenceburg, TN | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 3 ESE LAWRENCEBURG. POWER POLE DOWN ON QUAIL DRIVE, 3 MILES EAST OF LAWRENCEBURG. |
| Mar 3, 10:04 AM CST | NON-TSTM WND DMG | 3 Ese Lawrenceburg, TN | POWER POLE DOWN ON QUAIL DRIVE, 3 MILES EAST OF LAWRENCEBURG. |
| Mar 3, 10:06 AM CST | NON-TSTM WND DMG | 4 Sw Spring Hill, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF. |
| Mar 3, 10:13 AM CST | TSTM WND DMG | 7 Sse Lawrenceburg, TN | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 7 SSE LAWRENCEBURG. POWER POLE WITH LINES DOWN ACROSS OLD-PULASKI ROAD. |
| Mar 3, 10:13 AM CST | NON-TSTM WND DMG | 7 Sse Lawrenceburg, TN | POWER POLE WITH LINES DOWN ACROSS OLD-PULASKI ROAD. |
| Mar 3, 10:15 AM CST | TSTM WND DMG | Lawrenceburg, TN | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM LAWRENCEBURG. POWER POLES DOWN. NORTHERN HALF OF LAWRENCEBURG WITHOUT POWER. |
| Mar 3, 10:15 AM CST | NON-TSTM WND DMG | Lawrenceburg, TN | POWER POLES DOWN. NORTHERN HALF OF LAWRENCEBURG WITHOUT POWER. |
| Mar 3, 10:45 AM CST | NON-TSTM WND GST 51 | 3 Ene Fairfield Glade, TN | MESONET STATION FW3236 FAIRFIELD GLADE. |
| Mar 3, 10:45 AM CST | NON-TSTM WND DMG | 7 Se Bumpus Mills, TN | TREES DOWNS ON ROAD. |
| Mar 3, 11:02 AM CST | TSTM WND DMG | 1 Sw Pulaski, TN | ROOF DAMAGE TO A METAL BUILDING. |
| Mar 3, 11:12 AM CST | TSTM WND DMG | 7 Wsw Elkton, TN | REPORT FROM MPING: TREE LIMBS AND POWER POLES BROKEN. RADAR VERIFIED AT 11:12AM. |
| Mar 3, 11:24 AM CST | TSTM WND DMG | 1 W Nashville, TN | STRUCTURE COLLAPSE CALLED IN. TREE FALLEN STRAIGHT THROUGH HOME. VERIFIED ON RADAR AT 11:24AM. |
| Mar 3, 11:24 AM CST | NON-TSTM WND DMG | 7 Wsw Elkton, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND POWER POLES BROKEN. |
| Mar 3, 11:25 AM CST | NON-TSTM WND DMG | 7 Wsw Elkton, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SNAPPED POWER POLES DOWN. |
| Mar 3, 11:27 AM CST | NON-TSTM WND DMG | 7 Wsw Elkton, TN | REPORT FROM MPING: TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Mar 3, 11:36 AM CST | TSTM WND DMG | 4 Sw Cornersville, TN | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 4 SW CORNERSVILLE. REPORT FROM MPING: TREES UPROOTED AND SNAPPED. |
| Mar 3, 11:36 AM CST | NON-TSTM WND DMG | 4 Sw Cornersville, TN | REPORT FROM MPING: TREES UPROOTED AND SNAPPED; ROOF BLOWN OFF. |
| Mar 3, 11:37 AM CST | TSTM WND DMG | 1 Ssw Goodlettsville, TN | LARGE TREE DOWN NEAR GOODLETTSVILLE FIRE DEPARTMENT. |
| Mar 3, 11:37 AM CST | TSTM WND DMG | Goodlettsville, TN | POWERLINES DOWN AND DANGLING ALL THROUGHOUT THE CITY. RADAR VERIFIED STORM AT 11:37AM WAS SEVERE WARNED. |
| Mar 3, 11:37 AM CST | TSTM WND DMG | Goodlettsville, TN | MEDIUM-SIZED TREE DOWN NEAR CHURCH PARKING LOT BLOCKING SIDE ROAD. RADAR VERIFIED 11:37AM. |
| Mar 3, 11:50 AM CST | NON-TSTM WND DMG | 4 Ese Waverly, TN | *** 1 FATAL, 1 INJ *** SEVERE WINDS NEAR THE INTERSECTION OF LITTLE BLUE CREEK ROAD AND EAST BLUE CREEK ROAD BETWEEN MCEWEN AND WAVERLY DOWNED A TREE. THE TREE FELL ON A CAR, IMPALING AND KILLING THE DRIVER. ANOTHER PASSENGER IN THE CAR WAS INJURED AND IN THE |
| Mar 3, 11:50 AM CST | NON-TSTM WND DMG | Erin, TN | MULTIPLE TREES DOWN ACROSS HOUSTON COUNTY. |
| Mar 3, 11:53 AM CST | TSTM WND DMG | 2 Ene Smyrna, TN | METAL PART OF A ROOF BECAME UNATTACHED DURING A STRONG WINDSTORM. |
| Mar 3, 12:00 PM CST | NON-TSTM WND GST 40 | 2 E Dover, TN | MESONET STATION AR767 DOVER. |
| Mar 3, 12:07 PM CST | NON-TSTM WND DMG | 10 W Woodlawn, TN | ROOF BLOWN OFF OF GARAGE IN DOVER. |
| Mar 3, 12:10 PM CST | TSTM WND GST 58 | 8 Se Bradyville, TN | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 8 SE BRADYVILLE. MESONET STATION FW5931 BRADYVILLE. |
| Mar 3, 12:10 PM CST | NON-TSTM WND GST 58 | 8 Se Bradyville, TN | MESONET STATION FW5931 BRADYVILLE. |
| Mar 3, 12:12 PM CST | NON-TSTM WND DMG | 3 Ssw White House, TN | REPORT FROM MPING: TREES UPROOTED AND SNAPPED. ROOF BLOWN OFF OF STRUCTURE. |
| Mar 3, 12:18 PM CST | NON-TSTM WND DMG | 2 Se Berry Hill, TN | REPORT FROM MPING: TREE LIMBS DOWN AND SHINGLES BLOWN OFF. |
| Mar 3, 12:26 PM CST | NON-TSTM WND GST 46 | 6 Wnw Dover, TN | MESONET STATION STHT1 DOVER STILLY HOLLOW. |
| Mar 3, 12:27 PM CST | NON-TSTM WND GST 46 | 2 Nne Watertown, TN | MESONET STATION FW7297 WATERTOWN. |
| Mar 3, 12:27 PM CST | NON-TSTM WND DMG | 5 S Waynesboro, TN | ROOF BLOWN OFF OF HOME. |
| Mar 3, 12:30 PM CST | NON-TSTM WND GST 57 | 2 Ssw Nashville, TN | MESONET STATION EW6276 NASHVILLE. |
| Mar 3, 12:30 PM CST | NON-TSTM WND GST 62 | 1 Ne Lawrenceburg, TN | MESONET STATION EW1340 LAWRENCEBURG WLX RADIO. |
| Mar 3, 12:30 PM CST | NON-TSTM WND GST 68 | 1 Ene Mount Pleasant, TN | AWOS STATION KMRC COLUMBIA AIRPORT. |
| Mar 3, 12:31 PM CST | NON-TSTM WND DMG | 1 Se Lawrenceburg, TN | STRUCTURE DAMAGE TO STRIP MALL. |
| Mar 3, 12:31 PM CST | NON-TSTM WND DMG | 2 Ene Lawrenceburg, TN | ROOF BLOWN OFF OF UNOCCUPIED BUILDING NORTH LOCUST AVE & WEAKLY CREEK ROAD. |
| Mar 3, 12:35 PM CST | TSTM WND DMG | 8 Sw Dickson, TN | TREE DOWN BLOCKING THE ROAD AT INTERSECTION OF FLORENCE RD. AND OLD JEFFERSON PIKE. |
| Mar 3, 12:35 PM CST | NON-TSTM WND GST 52 | 5 E Lawrenceburg, TN | AWOS STATION K2M2 LAWRENCEBURG AIRPORT. |
| Mar 3, 12:35 PM CST | NON-TSTM WND DMG | 8 Sw Dickson, TN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 8 SW DICKSON. TREE DOWN BLOCKING THE ROAD AT INTERSECTION OF FLORENCE RD. AND OLD JEFFERSON PIKE. |
| Mar 3, 12:43 PM CST | NON-TSTM WND GST 52 | 2 N Spring Hill, TN | MESONET STATION CW3232 SPRING HILL. |
| Mar 3, 12:45 PM CST | NON-TSTM WND GST 46 | 8 Wnw Lewisburg, TN | MESONET STATION EW7625 CULLEOKA. |
| Mar 3, 12:45 PM CST | NON-TSTM WND GST 53 | Crossville, TN | MESONET STATION FW2651 CROSSVILLE CITY HALL. |
| Mar 3, 12:46 PM CST | NON-TSTM WND GST 45 | 3 Nne Spring Hill, TN | MESONET STATION EW7629 SPRING HILL. |
| Mar 3, 12:55 PM CST | NON-TSTM WND GST 51 | 4 N Dickson, TN | MESONET STATION FW5198 DICKSON. |
| Mar 3, 12:55 PM CST | NON-TSTM WND GST 58 | 5 Nw Dickson, TN | AWOS STATION KM02 DICKSON MUNICIPAL AIRPORT. |
| Mar 3, 12:56 PM CST | NON-TSTM WND GST 79 | 5 Nw Clarksville, TN | ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD. |
| Mar 3, 1:00 PM CST | TSTM WND DMG | 1 Nw Monterey, TN | PARTIAL ROOF BLOWN OFF AND POWER IS OUT. RADAR VERIFIED AT 1PM. |
| Mar 3, 1:00 PM CST | NON-TSTM WND GST 43 | 2 Sw Mount Pleasant, TN | MESONET STATION GW2130 MOUNT PLEASANT. |
| Mar 3, 1:00 PM CST | NON-TSTM WND DMG | 1 Ese Hohenwald, TN | SEVERE WIND DAMAGE ACROSS LEWIS COUNTY INCLUDED DOWNED TREES AND POWERLINES AS WELL AS SHINGLE AND ROOF DAMAGE. ABOUT 1,500 POWER OUTAGES WERE REPORTED. TIME IS APPROXIMATED. |
| Mar 3, 1:00 PM CST | NON-TSTM WND DMG | 1 Nne Linden, TN | SEVERE WIND DAMAGE ACROSS PERRY COUNTY INCLUDED DOWNED TREES AND POWERLINES AS WELL AS SHINGLE AND ROOF DAMAGE. TIME IS APPROXIMATED. |
| Mar 3, 1:00 PM CST | NON-TSTM WND DMG | 9 Wsw Fredonia, TN | SIGNIFICANT DAMAGE REPORTED AT H & S FARMS, INCLUDING A DESTROYED GREENHOUSE AND A ROOF TORN OFF A BARN. TIME IS APPROXIMATED. |
| Mar 3, 1:04 PM CST | NON-TSTM WND DMG | 5 N Manchester, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF. |
| Mar 3, 1:05 PM CST | NON-TSTM WND DMG | 2 Wsw Clarksville, TN | 60MPH WINDS REPORTED WITH TREES DOWN AROUND FORT CAMPBELL/NEW PROVIDENCE AREA. |
| Mar 3, 1:08 PM CST | NON-TSTM WND DMG | 6 Ssw Coopertown, TN | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Mar 3, 1:11 PM CST | NON-TSTM WND DMG | 6 Nne Hendersonville, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF. |
| Mar 3, 1:12 PM CST | NON-TSTM WND DMG | 2 Ne Belle Meade, TN | REPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF. |
| Mar 3, 1:13 PM CST | NON-TSTM WND DMG | 2 S Mount Juliet, TN | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 2 S MOUNT JULIET. REPORT FROM MPING: HOMES/BUILDINGS DAMAGED. |
| Mar 3, 1:13 PM CST | NON-TSTM WND DMG | 2 S Mount Juliet, TN | REPORT FROM MPING: HOMES/BUILDINGS COMPLETELY DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS74 KOHX 022009 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 209 PM CST Thu Mar 2 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-030900- /O.UPG.KOHX.WI.Y.0008.230303T0900Z-230304T0600Z/ /O.NEW.KOHX.HW.W.0001.230303T1200Z-230304T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 209 PM CST Thu Mar 2 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will ramp up starting around 3 am CST. With grounds already wet, some trees will come down much easier leading to power outages. Be sure to fully charge cell phones tonight so you will be able reliably receive any additional Severe Thunderstorm or Tornado Warnings that may be issued on Friday. Winds will begin to relax from west to east starting around sunset Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 27
3 follow-up statements
371 WWUS74 KOHX 030900 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 300 AM CST Fri Mar 3 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-032100- /O.CON.KOHX.HW.W.0001.230303T1200Z-230304T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 300 AM CST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will ramp up starting around 3 am CST. With grounds already wet, some trees will come down much easier leading to power outages. Be sure to fully charge cell phones tonight so you will be able reliably receive any additional Severe Thunderstorm or Tornado Warnings that may be issued on Friday. Winds will begin to relax from west to east starting around sunset Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 21
797 WWUS74 KOHX 032048 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 248 PM CST Fri Mar 3 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-040000- /O.CON.KOHX.HW.W.0001.000000T0000Z-230304T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 248 PM CST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will ramp up starting around 3 am CST. With grounds already wet, some trees will come down much easier leading to power outages. Be sure to fully charge cell phones tonight so you will be able reliably receive any additional Severe Thunderstorm or Tornado Warnings that may be issued on Friday. Winds will begin to relax from west to east starting around sunset Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
961 WWUS74 KOHX 032050 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 250 PM CST Fri Mar 3 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-040000- /O.CON.KOHX.HW.W.0001.000000T0000Z-230304T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 250 PM CST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...With west grounds, some trees will come down much easier leading to power outages. Winds will begin to relax from west to east starting around sunset Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Mar 2, 11:47 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 2, 11:47 AM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1147 AM CST Thu Mar 2 2023 ...New AVIATION... .UPDATE... Issued at 912 AM CST Thu Mar 2 2023 While probably overkill, after re-assessing last night's rainfall and speaking with local EMs, we've decided to expand the Flood Watch to the north slightly. Several spots of 2 to 3 inches fell last night and with localized flooding issues in their normal spots, further rainfall expected this evening and tomorrow could exacerbate flooding. Everything else seems to be on track regarding timing/severe potential tomorrow morning and afternoon. I do want to reiterate what I think will be the bigger issue tomorrow -- gradient winds. Even outside any severe thunderstorm threats we have, models continue to be very bullish in sustained wind solutions starting as early as 3 am tonight. 30 to 35 mph sustained winds are pretty much across the board as this system bombs out. That means wind gusts of 45 to 55 mph are very much going to be in play tomorrow. Winds will start to die down after 6 pm tomorrow evening from west to east, with those stronger winds exiting the Plateau around midnight. This is no doubt going to lead to downed tree/power outages across Middle TN, potentially before storms even get to your area. Please ensure your phones are charged tonight and you have fresh batteries in your NOAA Weather Radio in case the power goes out. This way, you can still receive any warning that may be issued as storms pass through Middle TN tomorrow. && .SHORT TERM... (Today through Saturday) Issued at 259 AM CST Thu Mar 2 2023 Rainshowers now roughly covering the south and the Plateau portions of the mid state. The rain free line should continue to move southeast although areas across the south will continue to hang onto the rainfall into the morning hours. The frontal boundary will likely stall just south of the TN/AL border then slowly begin working northward as a warm front later today. Current temps are in the upper 50s to lower 60s. The severe weather threat for the next 36 hours or so still remains with us. Looks like we will get a reprieval today though as instability levels will be unable to reload with the northward moving warm front. We will see some instability return across the south in the afternoon, but forcing looks rather weak. In fact, pops for today look like 20% north to 40% south. The better chance for severe will occur late Thursday night and into Friday, with the cold front. Instabilities will be taking some time to recover but as the boundary approaches some phasing of strong pre frontal lift, shear and instability will come into focus. The chances for severe will actually increase through the morning hours as the front approaches the Plateau around 18Z. At that time, the llj will be approaching 65 kts with capes of 500 j/kg to 1000 j/kg. 0-1km helicities actually reach 600 M(2) S(2) in advance of the front through the morning. Looks like the full slate of damaging winds, hail and some tornadic development will all be possible. The severe threat will end by mid to late afternoon. For the upcoming gradient wind threat for Friday. This continues to look like a lock for a high end wind advisory. Advisory criteria will be reached in our west late Thursday night in advance of that approaching boundary. Winds will increase with sufficient magnitudes spreading quickly eastward. Wind gusts of up to 55 mph will be possible Friday afternoon once we get into the post frontal sector where some added subsidence will reside in that dry slot area. Advisory criteria will remain through midnight Friday night. Thus, the advisory will run from 09Z Friday until 06Z Saturday. This is a rather long advisory event with speeds on the higher end. Not quite enough mag for a high wind watch. But, will need to watch any incoming info carefully. && .LONG TERM... (Saturday Night through next Thursday) Issued at 259 AM CST Thu Mar 2 2023 Now, for the extended picture. Weak high pressure will move in for the weekend. Should be a picture perfect weekend with sunny skies and highs in the 60s. A weak frontal system will bring some showers to the area by mid week. Low shower chances will persist though late week as the boundary becomes stationary to our south. For the extended temps, continued mild with daily temps a good 15F or so above normal. Turning cooler for late week. && .AVIATION... (18Z TAFS) Issued at 1134 AM CST Thu Mar 2 2023 Cigs are low at most terminals as clouds and showers move in from the south. Winds will be the big issue this period with gusts of up to 40-45kts possible after 09Z. These high winds will extend into the next period. A line of thunderstorms will enter the area after 06Z, moving from west to east and will impact all terminals through the morning and early afternoon hours. Winds are currently out of the ENE, but will be making a slow shift through the period to be out of the SW. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 59 68 42 / 20 90 100 10 Clarksville 66 57 66 40 / 10 90 100 10 Crossville 64 54 64 38 / 30 90 90 10 Columbia 67 58 67 40 / 40 90 100 10 Cookeville 66 57 67 41 / 30 100 90 10 Jamestown 64 54 65 38 / 20 100 100 20 Lawrenceburg 67 59 67 41 / 50 90 90 0 Murfreesboro 67 58 68 40 / 40 100 90 10 Waverly 64 57 64 39 / 10 90 90 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM Friday to midnight CST Friday night for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Flood Watch through Friday afternoon for Bedford-Cannon-Coffee- De Kalb-Giles-Grundy-Hickman-Lawrence-Lewis-Marshall-Maury-Perry- Rutherford-Van Buren-Warren-Wayne-White. && UPDATE.......Unger SHORT TERM...21 LONG TERM....21 AVIATION.....Baggett
Hazardous weather outlook, Mar 2, 3:46 AM CST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 346 AM CST Thu Mar 2 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-031200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 346 AM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Frontal boundary over northern AL will begin moving back to the north as a warm front today. Though the risk of severe is low and confined to our western counties, a flood threat remains across the south. It is over this area that 2-3 inches of rainfall has fallen over the last 12 to 18 hours. additional rainfall amounts of one half to one inch will be possible across the watch area through tonight. Thus, some additional flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Primary cold front will be working eastward across the mid state on Friday. Along and just ahead of the boundary, severe thunderstorms will be possible. The best chances for severe will be along our Plateau around midday. Damaging winds, large hail, and a few tornadoes will all be possible. In addition to the severe threat, windy conditions are expected, during the day on Friday, particularly on Friday afternoon. Once the front moves through, some additional subsidence will kick in and we could see some stronger wind gusts of as high as 55 mph. Some power outages are a distinct possibility. Winds will start to decrease Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:45 PM CST | Special Weather Statement | OHX | Cumberland | 30 min |
| Mar 1, 9:21 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 3 hr |
| Mar 1, 9:29 PM CST | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
| Mar 1, 10:21 PM CST | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Mar 2, 2:50 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 11 hr |
| Mar 2, 10:02 AM CST | Areal Flood Advisory | OHX | Coffee, Grundy | 3 hr |
Nearby
High Wind Warnings in Tennessee, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.